Alert archive / North Carolina / Wind Advisories in 2017
Wind Advisory 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Oct 28, 2017, 3:04 PM EDT. It took effect at Oct 29, 2017, 6:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 3:04 PM EDT (19:04 UTC)
- In effect from
- Oct 29, 2017, 6:00 PM EDT
- Expired
- Oct 30, 2017, 5:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
823 WWUS72 KMHX 281904 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 304 PM EDT Sat Oct 28 2017 ...STRONG WESTERLY WINDS EXPECTED ALONG THE COAST SUNDAY NIGHT... .A cold front will cross Easter North Carolina late Sunday as a rapidly deepening low move along the east coast through Sunday night. This will result in strong westerly winds of 25 to 35 mph with a few gusts to 50 mph Sunday night. Winds are forecast to diminish rapidly Monday as high pressure builds over the area from the south. NCZ095-290900- /O.NEW.KMHX.WI.Y.0011.171029T2200Z-171030T0900Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 304 PM EDT Sat Oct 28 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 5 AM EDT MONDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 6 PM Sunday to 5 AM EDT Monday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Sunday night. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ103-104-290900- /O.NEW.KMHX.WI.Y.0011.171029T2200Z-171030T0900Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 304 PM EDT Sat Oct 28 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 5 AM EDT MONDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 6 PM Sunday to 5 AM EDT Monday. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Sunday night. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
516 WWUS72 KMHX 290743 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 343 AM EDT Sun Oct 29 2017 ...STRONG WESTERLY WINDS EXPECTED ALONG THE COAST TONIGHT... .A cold front will cross eastern North Carolina late today as a rapidly deepening low moves north along it. Strong west winds will develop behind it late this afternoon and evening and persist into early Monday morning. Winds are forecast to diminish rapidly Monday as high pressure builds over the area from the south. NCZ095-292100- /O.CON.KMHX.WI.Y.0011.171029T2200Z-171030T0900Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 343 AM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Sunday night. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ103-104-292100- /O.CON.KMHX.WI.Y.0011.171029T2200Z-171030T0900Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 343 AM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Sunday night. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
092 WWUS72 KMHX 291904 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 304 PM EDT Sun Oct 29 2017 ...STRONG WESTERLY WINDS WILL OCCUR ALONG THE COAST TONIGHT... .A cold front will cross eastern North Carolina late today as a rapidly deepening low moves north along it and up the Eastern United States overnight. Strong west winds will develop behind this system by this evening and persist into early Monday morning. Winds are forecast to diminish rapidly Monday as high pressure builds over the area from the southwest. NCZ095-300800- /O.CON.KMHX.WI.Y.0011.171029T2200Z-171030T0900Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 304 PM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 45 mph. * TIMING...Tonight. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ103-104-300800- /O.CON.KMHX.WI.Y.0011.171029T2200Z-171030T0900Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 304 PM EDT Sun Oct 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Tonight. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
614 WWUS72 KMHX 300759 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 359 AM EDT Mon Oct 30 2017 ...STRONG WESTERLY WINDS WILL DIMINISH THIS MORNING... .Strong west winds over coastal sections will diminish this morning as deepening low pressure moves farther north of the area. NCZ095-300900- /O.CON.KMHX.WI.Y.0011.000000T0000Z-171030T0900Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 359 AM EDT Mon Oct 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...early this morning. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ103-104-300900- /O.CON.KMHX.WI.Y.0011.000000T0000Z-171030T0900Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 359 AM EDT Mon Oct 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...West 30 to 35 mph with gusts up to 50 mph. * TIMING...early this morning. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
004 WWUS72 KMHX 300907 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 507 AM EDT Mon Oct 30 2017 NCZ095-103-104-301015- /O.EXP.KMHX.WI.Y.0011.000000T0000Z-171030T0900Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 507 AM EDT Mon Oct 30 2017 ...WIND ADVISORY HAS EXPIRED... Winds continue to diminish and have dropped below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Oct 28, 10:54 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Oct 28, 10:54 AM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1054 AM EDT Sat Oct 28 2017
.SYNOPSIS...
A cold front will approach from the west Today and Tonight. An
area of low pressure will lift northeast, offshore of the NC
coast Sunday. High pressure will build to the south early
through the middle of next week.
&&
.NEAR TERM /REST OF TODAY/...
As of 1045 AM Saturday...Light showers have moved north into the
western coastal plain counties, prompting the addition of slight
chance showers for the next several hours, though rainfall
amounts will be very light. No other substantial changes to the
forecast with the morning update. Mid cloud deck will persist
over the region for much of the day, though could see some
periodic breaks as well. Clouds will continue to increase along
the coast as moisture builds in the mid/low levels associated
with surface ridge moving into the Atlantic and wind field
veering southerly ahead of a strong cold front apparent on
visible satellite imagery this morning.
A low pressure system will begin to develop off the Florida
coast today and lift northeast towards the region. The latest
HRRR/high-res guidance continues to indicate light showers
possible today as moist southerly flow overtakes the region.
Chance for precip will remain highest along the coast (20-30
PoPs east of Highway 17) with lower chances farther inland. Warm
air advection will lead to a low level thicknesses building
into the 1375-1380 meter range by late afternoon, with clouds
inhibiting full insolation, keeping max temps in the mid 70s, a
few degrees above climatology for late October.
&&
.SHORT TERM /TONIGHT/...
As of 355 AM Saturday...With surface low moving north and
deepening mid-level trough digging across the Tennessee Valley
by late evening, precipitation should begin to ramp up after
midnight, especially near the coast. Latest WRF/ARW and NAM12
show discrete cells developing in the coastal waters and along
the coast after about 08z continue into Sunday morning. With
some decent 0-3 km shear, some rotating storms may be possible.
Precipitable water surges to 1.5 inches leading to some
localized heavy rainfall, accompanied by gusty SW/W winds. The
clouds and precipitation will lead to a much milder night than
recent nights with lows mainly in the 60s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 315 AM Sat...Complex weather pattern into Sunday night
which should lead to significant rainfall and gusty winds over
the area then expecting mainly dry/cool weather early next week
behind a cold front then continued dry weather with moderating
temperatures mid to late next week.
Sunday...A powerful upper trough will sweep across the area
late Sunday/Sunday night. As the trough approaches Saturday
night, deep southerly flow will pull up rich moisture with PW
values 1.5-1.75" as initial cyclogenesis leads to low pressure
over the Piedmont. During the day Sunday the upper trough
orientation will shift from positive to negative with secondary
and strong cyclogenesis expected to take place off the NC coast.
As this occurs, an area of low pressure of tropical origin is
forecast to move through the Florida straights Sat night and
then well off into the west Atlantic Sunday. While this low is
now not expected to directly impact NC, it could intercept
moisture inflow into the developing low/cold front over the are
Sunday and limit rainfall amounts. Since DPVA will be strong
with the upper trough, and the region will be in the right
entrance region of the upper jet, will continue to indicate
categorical PoPs mostly east of HWY 17 Sunday, with likely PoPs
further west.
There will be a severe weather threat Sunday morning, however
confidence is still too low to warrant any outlook from SPC. As
the low pressure strengthens off the coast, showers and
thunderstorms will push north over the coastal waters in rich
southerly flow. As these showers move onshore there is the
possibility for some rotating cells, and even an isolated
tornado. The key in all this will be how much instability
develops Sunday morning, as the low levels moisten ahead of the
cold front. There will be very strong dynamics in place for any
updrafts that form to tap in to, given there is enough
instability.
The widespread rain is expected to end from west to east Sunday
afternoon as the dry slot moves through the area. Can't rule
out shallow light shower threat through early evening. The
strongest gradient winds which will be westerly are expected
behind the front Sunday night as the coastal low rapidly deepens
off the east coast. After mild highs Sunday of 70-75, much
colder air will sweep in behind the front with lows inland
dropping into the upper 30s Sunday night.
Monday through Friday...High pressure will build in from the SW
with mainly dry weather expected through the period although
isolated, mainly coastal showers will be possible Thursday and
Friday. Cooler conditions will take hold Monday with highs only
in the 60s, in fact deep inland locations may only reach the
upper 50s then moderating temps are expected by mid and late
next week. High temps will be in the upper 60s Tue then lower
70s Wed and mid 70s Thu and Fri. Low temps will range from the
upr 30s inland to the low 50s coast Mon night then grad rise to
50s Wed and Thu nights.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 12Z Sunday/...
As of 1045 AM Saturday...VFR conditions should prevail at the
TAF sites through the day as high-based cumulus and
stratocumulus advect in from the water and higher clouds
increase from the southwest and west. Cloud heights will lower
later tonight as low-level moisture increase and showers
approach as ceilings drop to MVFR range after 06z or so at all
TAF sites.
Long Term /Sunday through Wednesday/...
As of 330 AM Sat...Sub VFR conditions are expected for portions
of Sunday, before drier air moves in and conditions improve
behind a cold front. Strong W winds are expected Sunday night
especially near the coast. VFR conditions expected for the rest
of the period.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 1050 AM Saturday...latest surface and buoy data indicate
ENE to ESE winds 5-10 kt across the waters this morning with
mostly medium-period swells (9-10 secs) around 2-3 ft across
the coastal waters. Winds will gradually veer SE/S today as high
pressure to the northeast lifts away from the area in response
to a cold front approach from the west. Seas will remain mostly
2-3 ft with some 4 ft seas possible for the outer portions of
the central and southern waters by late afternoon.
Southerly winds increase to 15-25 knots this evening and tonight
with seas building to as high as 7-8 feet after midnight, as
surface low pressure approaches from the south. Small Craft
Advisories will continue for the Pamlico Sound and Coastal Waters
starting this evening. Gale Watches are in effect for the same
areas starting Sunday.
Long Term /Sunday through Wednesday/...
As of 335 AM Sat...Winds are expected to be 25-30 kts out of
the S Sunday morning, with waves 6- 10 ft, highest off of Cape
Hatteras. As a cold front passes through the coastal waters late
Sunday morning, there will initially be a lull in the winds to
10-20 kts for an hour or two before winds surge behind the
front. A Gale Watch has been issued for all the coastal waters
and the Pamlico Sound for Sunday evening through Monday morning,
as winds will turn to the W and blow 25-35 kts, with gusts to
40-45 kts. Seas will build in response and become 8-14 ft, with
the highest waves along the outer central waters.
Winds will slowly weaken during the day Monday, becoming 15-20 kts
by early afternoon. Seas will also slowly dissipate with 5-9 ft
waves expected by late morning, and 4-7 ft waves by the afternoon.
Winds will be 10-15 kts out of the W Monday night, and will settle
down even more Tuesday and Wednesday becoming W 5-10 kts Tuesday,
and then ESE 5-10 kts Wednesday. Seas will 3-5 ft Monday night, and
then 1-3 ft Tuesday and Wednesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 6 PM Sunday to 11 AM EDT Monday for
AMZ136-137.
Gale Watch from Sunday evening through Monday morning for
AMZ135.
Small Craft Advisory from 3 AM to 9 PM EDT Sunday for AMZ135.
Small Craft Advisory from 7 AM Sunday to 1 PM EDT Monday for
AMZ130.
Small Craft Advisory from 7 PM Sunday to 1 PM EDT Monday for
AMZ131.
Gale Watch from Sunday evening through Monday morning for
AMZ152-154.
Small Craft Advisory from 10 PM this evening to 7 PM EDT
Sunday for AMZ152-154.
Gale Watch from Sunday afternoon through Monday morning for
AMZ156-158.
Small Craft Advisory from 10 PM this evening to 4 PM EDT
Sunday for AMZ156-158.
Gale Watch from Sunday evening through Monday morning for
AMZ150.
Small Craft Advisory from midnight tonight to 10 PM EDT Sunday
for AMZ150.
&&
SYNOPSIS...CTC
NEAR TERM...DAG/CTC
SHORT TERM...CTC
LONG TERM...SGK
AVIATION...CTC/SGK
MARINE...DAG/CTC/SGKHazardous weather outlook, Oct 28, 3:47 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 347 AM EDT Sat Oct 28 2017 NCZ029-044>047-079>081-090>094-098-290800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow- 347 AM EDT Sat Oct 28 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Locally heavy rainfall, gusty winds, and isolated strong thunderstorms will be possible late tonight, especially near the coast. The potential for minor flooding of low lying areas exists. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rainfall, gusty winds, and isolated strong thunderstorms will be possible Sunday. The potential for minor flooding of low lying areas exists. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-103-104-290800- Carteret-Outer Banks Dare-Outer Banks Hyde- 347 AM EDT Sat Oct 28 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Locally heavy rainfall, gusty winds, and isolated strong thunderstorms will be possible late tonight, especially near the coast. The potential for minor flooding of low lying areas exists. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rainfall, strong gusty winds, and isolated strong thunderstorms will be possible Sunday. The potential for flooding of low lying areas exists. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:43 AM EDT | Gale Watch | MHX | 11 hr | |
| Oct 28, 3:43 AM EDT | Small Craft Advisory | MHX | 52 hr | |
| Oct 28, 3:43 AM EDT | Small Craft Advisory | MHX | 11 hr | |
| Oct 28, 3:11 PM EDT | Gale Warning | MHX | 40 hr | |
| Oct 28, 3:11 PM EDT | Low Water Advisory | MHX | 46 hr | |
| Oct 28, 3:51 PM EDT | Beach Hazards Statement | MHX | 28 hr | |
| Oct 28, 3:51 PM EDT | Coastal Flood Advisory | MHX | 43 hr |
Nearby
Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.